Discussions that mention prevacid

General Health board


For the last 3.5 weeks I have had severe diarrhea along with intestinal cramping even during the night time. I have been monitoring my diet. I am currently on medications; Vytorin for high cholesterol and Prevacid for acid reflux disease. I have stopped taking these meds for a week to see if they were the issue. My diarrhea continued. My symptoms started after contracting a severe sinus infection. My doctor prescribed, after two seperate visits, an antibiotic for the sinus infection. Two weeks after taking the antibiotics I started experiencing diarrhea. What do you think is wrong?
Some of the antibiotics I take for sinus infections give me the side effect of diarrhea. Look on your prescription precautions sheet. Some tell you the diarrhea is normal. Others say to contact a doctor if it is really bad or continues long. For me Augmentin 875 is one of the worst offenders for this. I can have the symptoms even after completing taking it. Unfortunately, I have allergies to some other antibiotics so I end up on Augmentin alot. Also, the Post Nasal Drip from the Sinus infection will give me diarrhea as well. It is particularly bad in the morning when this is the case.

I can't speak for the Vytorin, but I have been on Prevacid (30 mg twice a day) for a long time and haven't had any side effects with it.